I am a 33 y/o female and was diagnosed with Adult Onset ADD after the birth of my son, who is 5 years old. It took about 2 and a half years after I delivered my son for my MD to diagnose me with this. So I have been on Concerta for 2 and a half years now. In the last 2-3 months I have been having episodes where my heart rate will get as high as 160 bpm. I have been on Concerta 72mg all this time with no problems until recently. I have had EKG's and labs to check for heart damage, liver function tests, CBC, Comprehensive Metabolic Profile to look at my Electrolytes several times in the last 2-3 months. All my labs and EKG's are completely normal. The most recent set of all tests mentioned above was completed on July 1, 2011... which all were completely normal. My HR isn't consistently 160, it varies. It ranges from 100-160, but usually is on the lower end- around 100-120. When I am resting it will return to anywhere from 80-90. I have done very well on Concerta, and it is treating my ADD and is helping me focus and complete tasks. I really would like to continue taking it, as I am not wanting to come off a medication that is working so well for me. My doctor also has me on Xanax to help with counteracting the side effects of the Concerta. I am supposed to take the Xanax 3 times a day, but I do not like to take it that often. My question is, is this normal for to develop tachycardia after years of taking Concerta? Should I be concerned about this since all my tests were completely normal with no effects on my heart? Has anyone else had this problem while taking Concerta, and if so what solution have worked to help with this? I was wondering if anyone takes a medicine to help control their heart rate, such as a beta blocker or other type of medication to control their heart rate? Any advice is appreciated. Thank you!
Brooke